MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; QEW
Model Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) to the popliteal and tibial arteries using an indigo system aspiration catheter 6 (cat6) and an indigo system separator 6 (sep6).During the procedure, the physician completed one pass using the cat6 and sep6.While retracting the sep6 out of the cat6, the physician experienced resistance and noticed that the distal end of the sep6 proximal to the bulb had broken off in the rotating hemostasis valve (rhv).Therefore, the physician removed the broken end of the sep6 by flushing the rhv.The physician attempted an additional pass using the same cat6 and rhv; however, the physician then decided to drip thrombolytics overnight.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned sep6 confirmed that the bulb was fractured off the distal end.The observed damage likely occurred during retraction of the device.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed that the coil winds were unraveled.This damage was likely a result of the bulb fracturing off the distal end.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12450331
Report Number3005168196-2021-01995
Device Sequence Number17023322
Product Code QEW
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF102260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005